Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this heat advisory at Jun 10, 2021, 2:27 AM CDT for 8 counties in Texas. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 2:27 AM CDT (07:27 UTC)
- In effect from
- Jun 10, 2021, 1:00 PM CDT
- Expired
- Jun 10, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 3869 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS74 KAMA 100727 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 227 AM CDT Thu Jun 10 2021 TXZ011-012-016>018-317-101600- /O.NEW.KAMA.HT.Y.0002.210610T1800Z-210611T0000Z/ Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Goodnight, Wayside, Claude, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, Dawn, and Washburn 227 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Temperature or heat index values of 105 to 108 degrees expected. * WHERE...Armstrong, Deaf Smith, Oldham, Palo Duro Canyon, Potter and Randall Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Ward
2 follow-up statements
454 WWUS74 KAMA 100800 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 300 AM CDT Thu Jun 10 2021 TXZ015-019-020-101600- /O.EXA.KAMA.HT.Y.0002.210610T1800Z-210611T0000Z/ Wheeler-Donley-Collingsworth- Including the cities of Dozier, Lela, Wheeler, Briscoe, Wellington, Twitty, Shamrock, Clarendon, Samnorwood, and Lutie 300 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values near 110 degrees expected. * WHERE...Collingsworth, Donley and Wheeler Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ TXZ011-012-016>018-317-101600- /O.CON.KAMA.HT.Y.0002.210610T1800Z-210611T0000Z/ Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Goodnight, Wayside, Claude, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, Dawn, and Washburn 300 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Temperature or heat index values near 105 to 108 degrees expected. * WHERE...Armstrong, Deaf Smith, Oldham, Palo Duro Canyon, Potter and Randall Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Ward
124 WWUS74 KAMA 101937 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 237 PM CDT Thu Jun 10 2021 TXZ011-012-016>018-317-110000- /O.CON.KAMA.HT.Y.0002.000000T0000Z-210611T0000Z/ Oldham-Potter-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Goodnight, Wayside, Claude, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, Dawn, and Washburn 237 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Temperature or heat index values near 105 to 108 degrees expected. * WHERE...Armstrong, Deaf Smith, Oldham, Palo Duro Canyon, Potter and Randall Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ015-019-020-110000- /O.CON.KAMA.HT.Y.0002.000000T0000Z-210611T0000Z/ Wheeler-Donley-Collingsworth- Including the cities of Dozier, Lela, Wheeler, Briscoe, Wellington, Twitty, Shamrock, Clarendon, Samnorwood, and Lutie 237 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values near 110 degrees expected. * WHERE...Collingsworth, Donley and Wheeler Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Guerrero
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Jun 10, 12:53 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 10, 12:53 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1253 AM CDT Thu Jun 10 2021 .AVIATION...06z TAF Cycle... Confidence remains high enough to include MVFR (near IFR) cigs at KGUY for a few hours around sunrise this morning. There is also an increasing signal for some patchy fog around KDHT later this morning, so have added a 6SM vsby to account for that medium confidence potential. KAMA should remain VFR (although some brief fog or stratus can't be ruled out). Beyond 15z this morning VFR should prevail for all terminals. Winds will generally be southerly at 10 to 15 knots (slightly higher at KDHT this afternoon). Ward && .PREV DISCUSSION... /Issued 645 PM CDT Wed Jun 9 2021/ AVIATION... For the 00Z TAFs, VFR conditions are expected to prevail at KDHT and KAMA through late Thursday afternoon. At KGUY, similar to the past couple nights, some of the computer models are depicting another round of low cigs late tonight into mid morning Thursday. Have trended in that direction and included a period of low end MVFR cigs from about 10Z to 15Z. Low confidence in whether or not any fog develops so have omitted that element from this fcst. Outside of the period of low cigs, VFR conditions are expected at KGUY. 02 PREV DISCUSSION... /Issued 157 PM CDT Wed Jun 9 2021/ SHORT TERM... Overview: Main story in the short term is the heat. While there is a small chance for thunderstorms today, there is a lot working against those chances, so its unlikely the Panhandles will see any thunderstorms today. However, if a storm can somehow develop, it will become severe with large hail and damaging winds the threats. More Details: At the surface, a low is centered over the northern half of the Panhandles with a dryline extending southward from roughly Pampa south through west Texas. Forecast soundings reveal a lot of dry air aloft and a strong cap in place. There isn't much forcing aloft either with the ridge over us, but the surface low and dryline has our attention for sure. That said, it would be very surprising to see a thunderstorm develop this afternoon given the cap and dry air aloft. Its just too much to overcome this afternoon. There is around 3500 to 5000 J/kg of MLCAPE out there ahead of the dryline in the eastern parts of the PAnhandles with 30-40 knots of effective shear, so any storm that can somehow overcome the cap would likely become severe with 70 mph gusts and hail around 2.5" possible. Its just a lot to overcome, and this is why our PoPs are only 10 percent this afternoon. The surface low position should allow for temperatures in the southern Texas Panhandle to reach triple digits in some areas. The Palo Duro Canyon will especially be hot today as a heat advisory is in effect until 6pm. Temperatures this afternoon should be around 105-107 in the Canyon. Oddly enough, since the dryline is already through the Canyon, the drier dewpoints will actually make for cooler heat index values around 99-100 degrees in the Canyon when compared to the actually air temperature. Either way, its going to be dangerously hot in the Canyon this afternoon, and canyon goers should be prepared for these conditions. Collingsworth County will also be in a Heat Advisory as parts of the county could reach 110 degrees this afternoon. Tomorrow, the set up is very similar, and the ridge aloft will be at its peak for us. Overall, it will be very hot across area tomorrow with most locations in the triple digits with some records in jeopardy (see records below). Temperatures tomorrow will likely vary from 98 to around 108 in the canyon. We will likely need another heat advisory tomorrow, and perhaps a greater extent than today. Record High Temperatures: Today: Amarillo.........106 set in 1981 (Current forecast - 101) Dalhart..........102 set in 1981 (Current forecast - 99) Borger...........108 set in 1981 (Current forecast - 104) Thursday: Amarillo.........100 set in 2012 (Current forecast - 102) Dalhart..........105 set in 2013 (Current forecast - 103) Borger...........103 set in 1981 (Current forecast - 106) Guerrero LONG TERM...Friday through Tuesday... After a very hot short term forecast discussion, things begin to cool down a bit as we go into the long term period, with a few chances of precipitation as well. The main placement of the upper level ridge as it slowly shifts west into next week will be the main factor dictating our weather pattern. Starting on Friday, a cold front will move south during the day and as it does so, temperatures will drop closer to average with high temperatures at or slightly above average. Only exception would be the far southern TX Panhandle where high temperatures may get close to 100 degrees for one more day out ahead of the front. H500 westerly zonal flow will continue into Saturday as southeasterly surface flow returns to the Panhandles. This will result in low level moisture returning to the Panhandles with high temperatures remaining in the 90s. Starting Saturday night through Tuesday, a deepening low pressure system off the Pacific Northwest coastline will enhance a high amplitude sinusoidal flow. This will result in a building ridge well into the central CONUS and even well north, through the central Provinces of Canada. The anchor of this developing mid level ridge is an broad anti-cyclonic center. The center of this anti-cyclonic feature will slowly retrograde northwestward towards the Four Corners Region by early next week. As a result for the Panhandles, northerly and northwesterly H500 flow, which depending on the effective shear and steering flow that sets up, will bring showers and thunderstorm chances just about every evening into the overnight hours starting Saturday night through Tuesday. Perturbations rounding the anti-cyclonic center along with upslope off the high terrain of CO/NM will help to develop showers and thunderstorms which will then move east and southeast into the western Panhandles and dissipate going further into the overnight hours. Best chances for precipitation will be the western Panhandles. Thunderstorms in this environment, if they get strong will favor localized damaging wind gusts. Temperatures Sunday through Tuesday will remain near average for mid June. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/77
Hazardous weather outlook, Jun 9, 7:05 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 705 PM CDT Wed Jun 9 2021 OKZ001>003-TXZ001>020-317-101100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 705 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat headlines may be needed Thursday for Palo Duro Canyon State Park. Thunderstorms are possible Saturday through Tuesday, mainly favoring the late afternoon and evening. While widespread severe weather is not expected, a few storms may become severe with damaging winds being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.